MAUDE Adverse Event Report: ARTHREX, INC. 5.5MM PEEK KNOTLESS SWIVELOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

ARTHREX, INC. 5.5MM PEEK KNOTLESS SWIVELOCK; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Model Number 5.5MM PEEK KNOTLESS SWIVELOCK
Health Effect - Clinical Code Laceration(s) (1946)
Date of Event 03/24/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Surgeon was performing a double row rotator cuff repair using ar-1927psf-475 medially and ar2323kpslc laterally.He has recently been trialing the ar-2323kpslc (knotless swivelock).After completing the majority of his double row repair, he tensioned his suture tapes that had been dunked in the swivelocks eyelet into the punched lateral hole.Two of his suture tapes snapped right at the eyelet (in the bottom of the punched swivelock hole) and came loose.This completely de threaded his double row repair with the surgery almost complete.The anchors remained in situ and he completed the rotator cuff repair with an open approach.After the case we inspected the eyelet of the knotless swivelock in a sterile packet and compared it the regular swivelock eyelet.We noticed there is a break in the rounded plastic eyelet to allow for the knotless mechanism.This break also exposes the metal inserter.We believe that this small gap made the eye lit much sharper than the regular version causing the suture tapes to snap.In the next case he did his regular double row rotator cuff repair with a regular swivelock and there was no issue, thus ruling out a technique issue.He has done hundreds of this procedure and has never had this issue with the normal swivelock.The arthrex product manager tested the same construct in the office and managed to recreate the problem.

Brand Name
5.5MM PEEK KNOTLESS SWIVELOCK
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14192977
Report Number1220246-2022-04783
Device Sequence Number4459301
Product Code MAI
UDI-Device Identifier10888867351346
UDI-Public10888867351346
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K193503
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5.5MM PEEK KNOTLESS SWIVELOCK
Device Catalogue NumberAR-2323KPSLC
Device Lot Number13335335
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2022
Initial Report FDA Received Date04/25/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown